I Think I'm DepressedTue, Oct 26th 2010
I think I am depressed. I feel sad almost all of the time. There are rare instances when I am really happy, but then, I suddenly get sad again. This just started happening a few years ago. I got really sick from a combination of SLE, kidney failure, and meningitis. As a result, I had to miss half of my junior year and senior year. The friends that I have are gone off to college, and I'm attending an online college.
Sometimes, I start to feel sad whenever I remember how sick I was. I also get sad when I see other people. I start to think, "Why can't I be them?" or "Why can't I have their life?"
I think that if I had friends, or things to do, I'd probably be happier, but I feel stuck with no possibility of escape. I have little money, no car, nothing that could help me get out of the house. Some of my happiest moments are when I'm on the Internet on a forum or something, or playing video games.
I really want to have a social life but lack the ability to do so because I'm afraid of what people are thinking about me. I hate my life. I hate the way I look. I hate that I got sick during my high school years. Nothing ever seems to go right for me. Sometimes, I feel like I'd have been better off if I had just died. I really need help.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.